Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Side-effects of Erythropoeitin
Posted by: Nola
Date: February 27, 2002 2:21 AM

You were kind enough to give me some information regarding erythropoeitin and I began the course of injections last Monday. I have been unable to find any side effects listed anywhere on the net and wonder whether you could assist with this please? I have a lot of pain from what was a broken back about 12 years ago and since the injection seem to be just a complete mass of pain....much more that normal. Is it possible that this is a side effect or just coincidence?



Edited 4 time(s). Last edit at August 12, 2008 1:15 AM by Dr. Kennedy.

RE: Side-effects of Erythropoeitin
Posted by: Ron Kennedy, M.D.
Date: February 27, 2002 3:01 AM

Erythrypoeitin is the hormone the body makes to stimulate the production of red cells. It is used most often in kidney disease and cancer when red cell production drops and anemia results. It is also a performance enhancing drug but really should not be used for that purpose due to dangerous side-effects involving intravascular clotting when red cells become too numerous. If a person is anemic, it is generally well tolerated. Side effects can include chest pain, swelling due to retention of fluid, fast heart beat, headache, high blood pressure, increase in number and concentration of circulating red blood cells, seizures, shortness of breath, skin rash, pain in joints, diarrhea, nausea, fatigue, or flu-like syndrome after each dose. I suspect your back pain could be related and you can probably determine this by your own clinical experience. Your blood count should be carefully monitored in any case when taking this hormone.



Edited 2 time(s). Last edit at August 12, 2008 1:11 AM by Dr. Kennedy.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(445 words)